North Carolina, 2006

Damaging Wind in North Carolina, June 11, 2006

June 11, 2006 · NWS RNK · 1 event in 1 county or zone

Trees downed blocked Hamptonville Road in Yadkinville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Trees downed blocked Hamptonville Road in Yadkinville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 11, 2:06 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 11, 2:06 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 PM EDT SUN JUN 11 2006

.SHORT TERM /TONIGHT THROUGH MONDAY/...

THUNDERSTORMS IN THE MID MISSISSIPPI VALLEY WILL MOVE EAST ALONG THE
FRONT THAT EXTENDS FROM CENTRAL MISSOURI INTO CENTRAL NORTH
CAROLINA. SHORT WAVES OVER MINNESOTA AND NORTHERN MISSOURI THAT WILL
HELP MAINTAIN THE STORMS WILL REACH THE FORECAST AREA BY 12Z MONDAY.
MODELS ARE ALSO SHOWING SOME UPPER DIFFLUENCE WITH THE ASSOCIATED
JET STREAKS. THREAT OF SEVERE THUNDERSTORMS WILL BE ENHANCED TONIGHT
WITH A SURFACE LOW TRACKING ALONG THE FRONT FROM NORTHERN TENNESSEE
INTO NORTHERN NORTH CAROLINA PROVIDING INCREASED LOW LEVEL SHEAR.
VERY STRONG POSITIVE THETA-E ADVECTION AND 850/700 MB VERTICAL
VELOCITY CROSSING THE COUNTY WARNING AREA BETWEEN 06-12Z TONIGHT.
WENT WITH THE WARMER GUIDANCE FOR TONIGHT. LITTLE CHANGE FOR MAXIMUM
TEMPERATURES ON MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...

WILL CONTINUE TO FAVOR OUTPUT OF THE GFS THROUGH WEDNESDAY GIVEN ITS
BETTER AGREEMENT WITH THE OFFICIAL NHC TRACK OF TROPICAL STORM
ALBERTO. SHORT WAVE TROUGH WHICH COMES THROUGH OUR REGION TOMORROW
NOW SHOWING A MORE RAPID EXIT TIME AS COMPARED TO PREVIOUS RUNS. NOW
BY MONDAY EVENING ALL BUT A VERY SMALL CHANCE OF STORMS WILL EXIST
ACROSS THE FAR SOUTHEAST PART OF THE FORECAST AREA.

AFTER THIS...THE AREA REMAINS IN A GENERAL BROAD TROUGH PATTERN
WHICH WILL MEAN TEMPERATURES ON THE COOLER THAN AVERAGE SIDE. TIMING
OF ANY SHORT WAVE TROUGH FEATURES IN THIS TYPE OF PATTERN IS ALWAYS
TRICKY...AS MODELS TEND TO FLUCTUATE AS TO THE TIMING AND/OR THE
STRENGTH OF ANY FEATURE. HOWEVER...CURRENTLY WEDNESDAY INTO
WEDNESDAY NIGHT MAY BE OUR FIRST POTENTIAL FOR SOME ISOLATED SHOWERS
AND STORM IN PARTS OF THE AREA LATE IN THE AFTERNOON AND EARLY
EVENING. THEN HPC SUGGEST THE POSSIBILITY OF ADDITIONAL ISOLATED TO
SCATTERED SHOWERS/STORMS THE REMAINDER OF THE WORK WEEK. I/VE
ADJUSTED THESE TO REFLECT MORE OF A DIURNAL TREND WITH THIS
ACTIVITY. HEADING INTO THE WEEKEND...WE START A WARMING TREND AS
UPPER LEVEL RIDGE BEGINS...AND BY THE END OF THE WEEKEND THE AXIS OF
THIS RIDGE HAS SHIFTED EAST AND A WARM FRONT APPROACHES THE REGION.
IT WILL BE THIS WARM FRONT THAT WILL BE THE FOCUS FOR OUR NEXT
POTENTIAL OF ORGANIZED PRECIPITATION ACROSS THE AREA.

&&

.AVIATION...

LAPS ANALYSIS SHOWS SURFACE BASED CAPES(CONVECTIVE AVAILABLE
POTENTIAL ENERGY) HAS GONE UP TO 800-1600 J/KG ACROSS THE SOUTHWEST
COUNTIES OF THE COUNTY WARNING AREA9CWA) WHERE THERE HAS BEEN MORE
SUN TODAY. SCATTERED SHOWERS CONTINUE TO MOVE INTO THE NORTHERN PART
OF THE FORECAST AREA OUT OF WEST VIRGINIA AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP IN THE SOUTHERN CWA WHERE THE INSTABILITY IS
BETTER. HAVE INCREASED CHANCE OF RAIN IN THE SOUTHWEST STARTING IN
THE MID AFTERNOON AND ALSO RAISED MAXIMUM TEMPERATURES.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

AMS/DS/AMS
Hazardous weather outlook, Jun 11, 12:12 PM EST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
112 PM EDT SUN JUN 11 2006

NCZ001>006-018>020-VAZ007-009-010-012-013-015>017-032-043-121000-
ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-GRAYSON-CARROLL-FLOYD-
PATRICK-HENRY-
112 PM EDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN SOUTHWEST VIRGINIA
AND NORTHERN NORTH CAROLINA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS IN THIS REGION. THE PRIMARY THREAT FROM ANY SEVERE
STORMS IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY 4 PM THIS AFTERNOON.

VAZ011-014-018>020-022>024-033>035-044>047-058-059-WVZ042>045-
121000-
GILES-MONTGOMERY-CRAIG-ALLEGHANY-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
112 PM EDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 11, 12:08 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
108 PM EDT SUN JUN 11 2006

NCZ001>006-018>020-VAZ007-009-010-012-015-016-032-043-120600-
ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-CARROLL-PATRICK-HENRY-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL...
MARION...BLAND...WYTHEVILLE...INDEPENDENCE...GALAX...STUART...
MARTINSVILLE
108 PM EDT SUN JUN 11 2006

...STRONG THUNDERSTORMS THIS AFTERNOON...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON ALONG A STATIONARY FRONT THAT EXTENDS FROM
MISSOURI INTO NORTHERN NORTH CAROLINA. THE PRIMARY THREAT FROM ANY
STORMS THAT BECOME SEVERE IS DAMAGING WINDS.

MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE
LATEST INFORMATION...FORECASTS...AND WARNINGS.

AMS
Special weather statement, Jun 11, 2:23 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT SUN JUN 11 2006

NCZ001-002-018-VAZ015-112100-
ASHE-ALLEGHANY-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
323 PM EDT SUN JUN 11 2006

...STRONG THUNDERSTORMS MOVING THROUGH THE AREA...

A BROKEN LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS FAR
SOUTHWEST VIRGINIA INTO THE NORTHWEST NORTH CAROLINA MOUNTAINS
THROUGH 5 PM THIS AFTERNOON. LOCATIONS LIKELY TO BE IMPACTED
INCLUDE THOSE AREAS IN AND AROUND VOLNEY...WEST JEFFERSON...
SPARTA...AND BOONE. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY RAINFALL...SMALL HAIL...GUSTY WINDS TO
AROUND 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING.

LAWRENCE
Special weather statement, Jun 11, 3:01 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT SUN JUN 11 2006

NCZ003-004-VAZ016-032-112115-
SURRY-STOKES-CARROLL-PATRICK-
INCLUDING THE CITIES OF...DOBSON...DANBURY...GALAX...STUART
401 PM EDT SUN JUN 11 2006

...STRONG THUNDERSTORMS MOVING THROUGH THE AREA...

AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR THE
VIRGINIA NORTH CAROLINA STATE LINE THROUGH 5 PM THIS
EVENING...AFFECTING NORTHERN PORTIONS OF SURRY AND STOKES COUNTIES
AS WELL AS SOUTHERN CARROLL AND PATRICK COUNTIES. THESE STORMS
WILL LIKELY PRODUCE SMALL HAIL...BRIEF GUSTY WINDS...AND HEAVY
RAINFALL RATES...PARTICULARLY JUST NORTH OF THE MOUNT AIRY AREA.

LAWRENCE
Special weather statement, Jun 11, 3:21 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SUN JUN 11 2006

NCZ020-112130-
YADKIN-
INCLUDING THE CITY OF...YADKINVILLE
421 PM EDT SUN JUN 11 2006

...STRONG THUNDERSTORM MOVING THROUGH YADKIN COUNTY...

A STRONG THUNDERSTORM WILL AFFECT MAINLY WESTERN PORTIONS OF YADKIN
COUNTY NORTH CAROLINA THROUGH 530 PM THIS EVENING. SMALL
HAIL...GUSTY WINDS TO AROUND 45 MPH...AND BRIEF HEAVY RAINFALL CAN
BE EXPECTED...PRIMARILY IN AND AROUND SWANCREEK...BROOKS
CROSSROADS...AND BUCK SHOALS.

LAWRENCE

The radar

The Roanoke radar (KFCX), 105 km away, was scanning. The volume nearest the first event began at 20:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yadkin

When
June 11, 3:50 PM EST
Where
Yadkin County, Yadkinville
Measured
57 kt (66 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
36.133, -80.667

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5516144.